5th Treatment!

Yesterday I had my fifth treatment, this meant a switch from the adriamycin and cytoxan to the taxol.  So far I’m ‘enjoying’ this drug a lot more.  The nausea is negligible, which I found so hard to deal with during the first 4 treatments.  Some things I’ve noticed so far: 

  • The treatment itself is MUCH longer, with the first 4 treatments I was usually in the treatment chair for about an hour, yesterday the pre-meds themselves took almost an hour!  Apparently this drug can cause allergic reactions, so I took a benadryl, they injected randitine (stops antihistamine production in the stomach) and an IV drip of dexamethasone (a steroid).  The actual chemo drug is through the IV over 3 hours. So you’re there for about 4 hours and that’s when everything goes well.
  • During the actual treatment the only thing I noticed was my hands felt swollen and I was actually hungry – likely side effects of the steroid.
  • I spent most of the day feeling tired, but then couldn’t actually sleep last night – it was around 3 when I fell asleep and then M was waking me up around 6:30.  Hopefully sleep will be better tonight without the steroid coursing through my body.

I’m keeping my fingers crossed that I don’t experience some of the potential side effects, but not everyone experiences them and as always some of them are contradictory so we’ll see what I end up with.  Plus the effects are cumulative so I might not really experience anything for a few rounds.

Advertisements